MAUDE Adverse Event Report: CAREFUSION, INC TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE; ANESTHESIA CONDUCTION KIT
Catalog Number 405672
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
Material no.(b)(4), batch no.0001276651.It was reported that during use of the tray spn whit25g3.5 l/b-d/e blue drape the drug is ineffective.The following information was provided by the initial reporter: the customer is reporting that the drug was not working at all on a patient.
 
Additional Manufacturer Narrative
Investigation summary: a dhr review of all applicable manufacturing records for lot 0001276651 did not identify any issues that may have contributed to the reported failure mode.Failure mode could not be confirmed through sample analysis.All six (6) trays were opened and each drug vial was visually inspected for obvious defect.No defects were observed.Liquid within each vial was clear and without any visible particulate matter.The investigation was not able to identify or confirm any contribution to the reported failure mode from the factors noted above.Specific to the handling of the drugs, the investigation noted specific procedures to control the handling of any raw material drug component during the receipt, storage, and use in the manufacturing process.A review of the temperature monitoring system within the mannford facility did not identify any excursions that would have negatively affected any of the raw material drug components used within this product code.The investigation did identify this failure mode as a previously known issue.Conclusion(s): based on the complaint investigation, a probable root cause could not be identified for the reported failure mode.Bd has a long history of test results to support that drug potency issues have not been the cause of ineffective anesthesia events reported to bd through the complaint system.The investigation identified a previous capa (capa 67717) performed by the bd anesthesia quality group that specifically investigated the ¿ineffective anesthesia¿ failure mode.Likewise, the investigation identified a summary for previously investigated complaints which provides rationale and information regarding the potential ineffective anesthesia outcome during the use of an anesthesia product code.Based on a review of all of these sources, the current complaint investigation could not identify a definitive root cause nor could any potential contributor be identified for this specific complaint failure mode.
 
Event or Problem Description
Material no.405672 batch no.0001276651.It was reported that during use of the tray spn whit25g3.5 l/b-d/e blue drape the drug is ineffective.The following information was provided by the initial reporter: the customer is reporting that the drug was not working at all on a patient.

Brand Name
TRAY SPN WHIT25G3.5 L/B-D/E BLUE DRAPE
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8956074
Report Number1625685-2019-00100
Device Sequence Number2041256
Product Code CAZ
UDI-Device Identifier00382904056728
UDI-Public00382904056728
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other,user facili
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number405672
Device Lot Number0001276651
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer08/13/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;